Alert archive / Texas / Tornado Warnings in 2008

Tornado Warning 56, NWS Fort Worth, TX

October 6, 2008Freestone County, Leon County, Texas

NWS Fort Worth, TX issued this tornado warning at Oct 6, 2008, 9:00 PM CDT for Freestone County, Leon County, Texas. It was in force for 45 min. 1 report came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Oct 6, 2008, 9:00 PM CDT (02:00 UTC)
Expired
Oct 6, 2008, 9:45 PM CDT
In force
45 min
Issued by
NWS Fort Worth, TX
Area
Storm-based polygon

Counties Freestone County, TX, Leon County, TX

The radar

The Ft Hood radar (KGRK), 156 km from the middle of the area, began a volume at 02:03 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Oct 6, 9:10 PM CDTTSTM WND DMG3 S Buffalo, TXTREE BLOWN DOWN...TIME ESTIMATED

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this tornado warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Fort Worth, TX (KFWD), launched 00:00Z, 2.0 hours before the alert went out and 191 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Fort Worth, TX at 00:00Z on 2008-10-07Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1452 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Fort Worth, TX at 00:00Z on 2008-10-07The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 154 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1452 J/kg
Mixed-layer CIN
-16 J/kg
Mixed-layer LCL
854 m above ground
0-6 km bulk shear
56 kt
0-1 km storm-relative helicity
154 m²/s²
0-3 km storm-relative helicity
175 m²/s²
Significant tornado parameter
1.2
Supercell composite
6.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WFUS54 KFWD 070200
TORFWD
TXC161-289-070245-
/O.NEW.KFWD.TO.W.0056.081007T0200Z-081007T0245Z/

BULLETIN - EAS ACTIVATION REQUESTED
TORNADO WARNING
NATIONAL WEATHER SERVICE FORT WORTH TX
900 PM CDT MON OCT 6 2008

THE NATIONAL WEATHER SERVICE IN FORT WORTH HAS ISSUED A

* TORNADO WARNING FOR...
  SOUTHEASTERN FREESTONE COUNTY IN NORTH CENTRAL TEXAS...
  NORTHERN LEON COUNTY IN NORTHEAST TEXAS...

* UNTIL 945 PM CDT

* AT 900 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
  DEVELOPING TORNADO NEAR JEWETT..MOVING NORTHEAST AT 28 MPH.

* THE TORNADO WILL BE NEAR...
  BUFFALO BY 915 PM CDT...

TAKE COVER IN A BASEMENT...OR ON THE LOWEST FLOOR OF YOUR HOME IN AN
INTERIOR CLOSET OR BATHROOM. USE BLANKETS OR PILLOWS FOR COVER.

IN ADDITION TO TORNADOES...LARGE HAIL AND DAMAGING WINDS ARE LIKELY
WITH THIS STORM.

LAT...LON 3164 9595 3147 9576 3129 9615 3144 9625
TIME...MOT...LOC 0200Z 231DEG 24KT 3137 9613

$$

13
1 follow-up statement
000 
WWUS54 KFWD 070215
SVSFWD

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE FORT WORTH TX
915 PM CDT MON OCT 6 2008

TXC161-289-070245-
/O.CON.KFWD.TO.W.0056.000000T0000Z-081007T0245Z/
FREESTONE TX-LEON TX-
914 PM CDT MON OCT 6 2008

...A TORNADO WARNING REMAINS IN EFFECT UNTIL 945 PM CDT FOR NORTH
CENTRAL LEON AND SOUTHEASTERN FREESTONE COUNTIES...

AT 914 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
DEVELOPING TORNADO.  THIS TORNADO WAS LOCATED 4 MILES SOUTH OF
BUFFALO...MOVING NORTHEAST AT 28 MPH.

THE TORNADO WILL BE NEAR...
  KEECHI BY 935 PM CDT

TAKE COVER IN A BASEMENT...OR ON THE LOWEST FLOOR OF YOUR HOME IN AN
INTERIOR CLOSET OR BATHROOM. USE BLANKETS OR PILLOWS FOR COVER.

IN ADDITION TO TORNADOES, LARGE HAIL AND DAMAGING WINDS ARE LIKELY
WITH THIS STORM.

LAT...LON 3133 9606 3150 9616 3164 9595 3148 9577
      3147 9577
TIME...MOT...LOC 0214Z 231DEG 24KT 3142 9604

$$

13

What forecasters said that day

The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Fort Worth, TX wrote its last area forecast discussion before this tornado warning went out at Oct 6, 6:22 PM CDT, 2 hours 38 minutes earlier.

Area forecast discussion, Oct 6, 6:22 PM CDT, 2 hours 38 minutes before
AREA FORECAST DISCUSSION...UPDATED
NATIONAL WEATHER SERVICE FORT WORTH TX
622 PM CDT MON OCT 6 2008

.AVIATION...
00Z TAFS
TIMING OF SHRA/TSRA A BIT OF A CHALLENGE THROUGH THE LATE EVENING
HOURS. EXPECT BEST CHANCE FOR PRECIP AT METRO SITES FROM 01 TO
03Z. OFF AND ON SHOWERS ARE EXPECTED NEAR THE WACO TERMINAL
THROUGH MUCH OF THE NIGHT...AS SHOWERS DEVELOPING OVER THE HILL
COUNTRY MOVE ACROSS CENTRAL TEXAS.

COLD FRONT SHOULD PASS TAF SITES NEAR 11Z WITH GUSTY WINDS
ACCOMPANYING THE FRONT AND PERSISTING THROUGH TUESDAY. ALSO EXPECT
MVFR CIGS BEHIND THE FRONT THROUGH ABOUT 16 TO 17Z.

THANKS FORT WORTH CWSU FOR COLLABORATION.

&&

.PREV DISCUSSION... /ISSUED 300 PM CDT MON OCT 6 2008/
300 PM
UPPER LOW CENTERED OVER KANSAS THIS AFTERNOON. ASSOCIATED LIFT
CURRENTLY OVER NORTH TEXAS SHOULD BE MOVING EAST OF THE AREA
BEFORE NOON TOMORROW. HAVE LIKELY POPS IN THE SOUTH THROUGH
NORTHEAST THIS EVENING...BECOMING JUST A BIT OF LINGERING POPS
OVER THE FAR EAST AFTER SUNRISE. KEPT THE SHOWERS AND
THUNDERSTORM WORDING FOR EVENING...THEN EXPECT PRIMARILY SHOWERS
WITH POSSIBLE ISOLATED THUNDER AFTER MIDNIGHT. COLD FRONT SHOULD
ENTER NORTHWEST ZONES JUST AFTER MIDNIGHT...AND SWEEP ON THROUGH
THE SOUTHEAST ZONES BY EARLY AFTERNOON.

IN THE EXTENDED...12Z ECMWF RUN LOOKS VERY SIMILAR TO PREVIOUS
00Z ECMWF. 12Z GFS IS A MAJOR DEPARTURE FROM PREVIOUS GFS RUN. BOT
MODELS AGREE THAT DEEP UPPER LOW ENTERS GREAT BASIN SATURDAY...AND
ECMWF THEN MOVES IT NORTHEAST INTO UPPER PLAINS BY MONDAY MORNING.
OLD GFS BROUGHT UPPER LOW OVER THE TX/OK PANHANDLE BY MONDAY...NEW
GFS SENDS IT OVER NEBRASKA. WITH SO MUCH UNCERTAINTY AND LACK OF
RUN TO RUN CONTINUITY FROM THE GFS...HAVE NOT CHANGED PREVIOUS
EXTENDED FORECAST WHICH WAS BASED MORE ON THE ECMWF. ONLY
DEPARTURE FROM ECMWF IS THAT TEMPERATURES OVER THE WEEKEND
WERE MODERATED A BIT FOR CLOUD COVER AND CHANCE PRECIPITATION. 84

&&

.PRELIMINARY POINT TEMPS/POPS...
DALLAS-FT. WORTH, TX  62  81  55  86  57 /  60  10   5   0   0
WACO, TX              65  83  56  84  57 /  60  10   5   0   0
PARIS, TX             62  76  52  81  51 /  80  20   5   0   0
DENTON, TX            59  79  49  84  52 /  50   5   5   0   0
MCKINNEY, TX          60  81  48  84  51 /  70  10   5   0   0
DALLAS, TX            63  79  58  86  60 /  60  10   5   0   0
TERRELL, TX           64  78  53  83  54 /  70  10   5   0   0
CORSICANA, TX         62  83  54  85  56 /  70  10   5   0   0
TEMPLE, TX            65  84  54  85  56 /  60  10   5   0   0

&&

.FWD WATCHES/WARNINGS/ADVISORIES...
NONE.

&&
Hazardous weather outlook, Oct 6, 7:30 PM CDT, 1 hour 30 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED
NATIONAL WEATHER SERVICE FORT WORTH TX
730 PM CDT MON OCT 6 2008

TXZ091>095-100>107-115>123-129>135-141>148-156>162-174-175-071200-
MONTAGUE-COOKE-GRAYSON-FANNIN-LAMAR-YOUNG-JACK-WISE-DENTON-COLLIN-
HUNT-DELTA-HOPKINS-STEPHENS-PALO PINTO-PARKER-TARRANT-DALLAS-
ROCKWALL-KAUFMAN-VAN ZANDT-RAINS-EASTLAND-ERATH-HOOD-SOMERVELL-
JOHNSON-ELLIS-HENDERSON-COMANCHE-MILLS-HAMILTON-BOSQUE-HILL-NAVARRO-
FREESTONE-ANDERSON-LAMPASAS-CORYELL-BELL-MCLENNAN-FALLS-LIMESTONE-
LEON-MILAM-ROBERTSON-
730 PM CDT MON OCT 6 2008

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH TEXAS.

.DAY ONE...TONIGHT.

THUNDERSTORMS WILL BE POSSIBLE THIS AFTERNOON AND TONIGHT. SOME
STORMS THIS AFTERNOON AND EARLY EVENING MAY BE SEVERE WITH LARGE
HAIL AND WINDS TO 60 MPH. FREQUENT CLOUD TO GROUND LIGHTNING MAY
ALSO ACCOMPANY THE STORMS. A TORNADO OR TWO WILL MAY ALSO OCCUR
SOUTHEAST OF A WACO TO ATHENS LINE.

ADDITIONAL STORMS WILL LINGER OVER NORTH TEXAS AFTER MIDNIGHT WITH
CLOUD TO GROUND LIGHTNING THE MAIN HAZARD.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY.
ISOLATED STORMS WILL BE POSSIBLE ALONG AND EAST OF A PARIS TO
CENTERVILLE LINE TUESDAY MORNING. OTHERWISE...STORMS WILL BE
POSSIBLE AGAIN SATURDAY AND SUNDAY.

.SPOTTER INFORMATION STATEMENT...
LIMITED SPOTTER ACTIVATION MAY BE REQUESTED SOUTH OF INTERSTATE 20.

In the hours before

Special weather statement, Oct 6, 7:25 PM CDT, 1 hour 35 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE FORT WORTH TX
725 PM CDT MON OCT 6 2008

TXZ102-117-118-070100-
WISE TX-PARKER TX-TARRANT TX-
725 PM CDT MON OCT 6 2008

...SIGNIFICANT WEATHER ADVISORY FOR...
  EASTERN PARKER COUNTY
  NORTHWESTERN TARRANT COUNTY
  SOUTHERN WISE COUNTY

AT 725 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED
STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM 11 MILES SOUTH OF
BRIDGEPORT TO 7 MILES SOUTHWEST OF BRIAR TO 9 MILES SOUTHWEST OF
WEATHERFORD...MOVING EAST AT 24 MPH.

CITIES IN THE PATH OF THESE STORMS INCLUDE ALEDO...ANNETTA...
AURORA...AZLE...BOYD...BRIAR...EAGLE MOUNTAIN...HUDSON OAKS...
LAKESIDE...PECAN ACRES...PELICAN BAY...RENO...SPRINGTOWN...
WEATHERFORD AND WILLOW PARK.

VERY HEAVY RAIN AND WIND GUSTS TO 50 MPH ARE LIKELY WITH THESE
STORMS.

HEAVY RAINFALL MAY RESULT IN FLOODING OF LOW LYING AREAS SUCH AS
DITCHES AND UNDERPASSES. AVOID THESE AREAS AND DO NOT CROSS FLOODED
ROADS AS THEY MAY BE WASHED OUT.

IF THIS STORM INTENSIFIES...A SEVERE WEATHER WARNING MAY BE NEEDED.

LAT...LON 3312 9738 3300 9739 3299 9733 3267 9757
      3261 9793 3291 9774 3310 9790 3322 9747
TIME...MOT...LOC 0025Z 252DEG 21KT 3306 9773 3294 9763
          3266 9784
Special weather statement, Oct 6, 8:16 PM CDT, 44 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE FORT WORTH TX
816 PM CDT MON OCT 6 2008

TXZ142-143-070145-
HAMILTON TX-MILLS TX-
816 PM CDT MON OCT 6 2008

...SIGNIFICANT WEATHER ADVISORY FOR...
  WEST CENTRAL HAMILTON COUNTY
  NORTHERN MILLS COUNTY

AT 816 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED
STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM 18 MILES SOUTH OF
COMANCHE TO 15 MILES NORTHEAST OF RICHLAND SPRINGS...MOVING EAST AT
27 MPH.

CITIES IN THE PATH OF THESE STORMS INCLUDE GOLDTHWAITE AND MULLIN.

SMALL HAIL AND WIND GUSTS TO 40 MPH CAN BE EXPECTED FROM THESE
STORMS.

LAT...LON 3170 9853 3171 9848 3169 9845 3177 9832
      3184 9808 3141 9846 3141 9882 3142 9882
TIME...MOT...LOC 0116Z 256DEG 23KT 3166 9850 3145 9874

SCHULTZ
Local storm report, Oct 6, 8:32 PM CDT, 28 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE FORT WORTH TX
832 PM CDT MON OCT 06 2008

..TIME..    ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE..    ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0828 PM     TSTM WND GST     8 NW PALESTINE          31.84N  95.74W
10/06/2008  E70 MPH          ANDERSON           TX   LAW ENFORCEMENT

            QUATER INCH HAIL WIND GUST 70 MPH IN TENNESEE COLONY
Local storm report, Oct 6, 8:44 PM CDT, 16 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE FORT WORTH TX
844 PM CDT MON OCT 06 2008

..TIME..    ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE..    ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0831 PM     HAIL             6 W MARQUEZ             31.24N  96.36W
10/06/2008  E1.75 INCH       ROBERTSON          TX   LAW ENFORCEMENT
Local storm report, Oct 6, 8:51 PM CDT, 9 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE FORT WORTH TX
851 PM CDT MON OCT 06 2008

..TIME..    ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE..    ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0845 PM     HAIL             MONTALBA                31.88N  95.73W
10/06/2008  E1.25 INCH       ANDERSON           TX   EMERGENCY MNGR

            EM REPORTED 1/2 DOLLAR HAIL NEAR MONTALBA
Local storm report, Oct 6, 8:54 PM CDT, 6 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE FORT WORTH TX
854 PM CDT MON OCT 06 2008

..TIME..    ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE..    ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0840 PM     TORNADO          MONTALBA                31.88N  95.73W
10/06/2008                   ANDERSON           TX   TRAINED SPOTTER

            SPOTTER REPORT OF TORNADO IN MONTALBA

The office that day

Everything else NWS Fort Worth, TX issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Oct 6, 7:09 PM CDTSpecial Weather StatementFWDParker36 min
Oct 6, 7:15 PM CDTAreal Flood AdvisoryFWDFreestone, Limestone3 hr
Oct 6, 7:19 PM CDTSevere Thunderstorm WarningFWDRobertson32 min
Oct 6, 7:25 PM CDTSpecial Weather StatementFWDParker35 min
Oct 6, 7:29 PM CDTTornado WarningFWDFreestone, Limestone46 min
Oct 6, 7:48 PM CDTSevere Thunderstorm WarningFWDDenton, Wise42 min
Oct 6, 7:57 PM CDTTornado WarningFWDLeon, Robertson48 min
Oct 6, 8:07 PM CDTSevere Thunderstorm WarningFWDAnderson, Freestone, Henderson53 min
Oct 6, 8:10 PM CDTSevere Thunderstorm WarningFWDComanche, Erath27 min
Oct 6, 8:16 PM CDTSpecial Weather StatementFWDMills29 min
Oct 6, 8:35 PM CDTTornado WarningFWDAnderson, Henderson40 min
Oct 6, 9:02 PM CDTSpecial Weather StatementFWDHamilton28 min
Oct 6, 9:05 PM CDTSpecial Weather StatementFWDCollin25 min
Oct 6, 9:08 PM CDTSevere Thunderstorm WarningFWDCollin37 min
Oct 6, 9:11 PM CDTTornado WarningFWDAnderson, Henderson19 min
Oct 6, 9:29 PM CDTSpecial Weather StatementFWDBosque, Somervell31 min
Oct 6, 9:46 PM CDTSevere Thunderstorm WarningFWDAnderson, Leon59 min
Oct 6, 10:00 PM CDTSpecial Weather StatementFWDLampasas30 min
Oct 6, 10:04 PM CDTFlash Flood WarningFWDAnderson, Henderson58 min
Oct 6, 11:54 PM CDTSpecial Weather StatementFWDNavarro36 min
Oct 7, 1:10 AM CDTSpecial Weather StatementFWDHenderson, Van Zandt35 min
Oct 7, 6:26 AM CDTWind AdvisoryFWDBell, Bosque, Collin, Comanche, Cooke, Coryell and 23 more12 hr

Nearby

Tornado Warnings in Texas, 2008Every tornado warning in 2008Tornadoes in 2008

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.